Heartburn Drugs Cause Osteoporosis in Later Life

by VR Sreeraman on  May 30, 2010 at 10:27 AM Drug News
RSS Email Print This Page Comment
Font : A-A+

Heartburn pills can lead to more than one bargained for - the drugs have been linked to an increased risk of the bone disease osteoporosis.
 Heartburn Drugs Cause Osteoporosis in Later Life
Heartburn Drugs Cause Osteoporosis in Later Life

According to a research, the meds used by millions of patients to treat indigestion and heartburn, called proton pump inhibitors (PPIs), are linked with broken bones later in life.

Back in 2006, University of Pennsylvania researchers found that patients taking PPIs for more than a year were 44 per cent more likely to suffer a hip fracture.

And in 2008 a team at the University of Manitoba in Canada found a similar increase in risk among those taking the drugs regularly for five years, reports The Daily Express.

Rob Dawson, of the National Osteoporosis Society, said: "All drugs carry some risks so you have to weigh them against the overall benefits."

Source: ANI
SRM

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Drug Toxicity Fracture Rickets Osteoporosis Peptic Ulcer Lifestyle And Osteoporosis Reflux Esophagitis Kyphosis GERD Colle’s Fracture 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive